Advertisement

The Multifractal Spectra of V-Statistics

  • Ai-hua Fan
  • Jörg Schmeling
  • Meng Wu
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

Let (X, T) be a topological dynamical system and let Φ : X r  → ℝ be a continuous function on the product space X r  = X ×⋯ ×X (r ≥ 1). We are interested in the limit of V-statistics taking Φ as kernel:
$$\lim\limits_{n\rightarrow \infty }{n}^{-r}\displaystyle\sum\limits_{ 1\leq i_{1},\cdots \,,i_{r}\leq n}\Phi ({T}^{i_{1} }x,\cdots \,,{T}^{i_{r} }x).$$
The multifractal spectrum of topological entropy of the above limit is expressed by a variational principle when the system satisfies the specification property. Unlike the classical case (r = 1) where the spectrum is an analytic function when Φ is Hölder continuous, the spectrum of the limit of higher-order V-statistics (r ≥ 2) may be discontinuous even for very nice kernel Φ.

Keywords

Hausdorff Dimension Probability Vector Topological Entropy Multifractal Analysis Multifractal Spectrum 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Aaronson, J., Burton, R., Dehling, H., Gilat, D., Hill, T., Weiss, B.: Strong laws for L- and U-statistics. Trans. Amer. Math. Soc. 348, 2845–2866 (1996)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Assani, I.: Multiple recurrence and almost sure convergence for weakly mixing dynamical systems. Israel. J. Math. 1–3, 111–124 (1987)MathSciNetGoogle Scholar
  3. 3.
    Barreira, L.: “Dimension and recurrence in hyperbolic dynamics.” Progress in Mathematics. Soc. 272. Birkhäuser, Basel (2008)Google Scholar
  4. 4.
    Barreira, L., Saussol, B., Schmeling, J.: Higher-dimensional multifractal analysis. J. Math. Pures Apple. 81, 67–91 (2002)MathSciNetMATHGoogle Scholar
  5. 5.
    Bergelson, V.: Weakly mixing PET. Ergod. Th. Dynam. Sys. 3, 337–349 (1987)MathSciNetGoogle Scholar
  6. 6.
    Blokh, A.M.: Decomposition of dynamical systems on an interval. Usp. Mat. Nauk. 38, 179–180 (1983)MathSciNetGoogle Scholar
  7. 7.
    Bourgain, J.: Double recurrence and almost sure convergence. J. Reine Angew. Math. 404, 140–161 (1990)MathSciNetMATHGoogle Scholar
  8. 8.
    Bowen, R.: Topological entropy for noncompact sets. Trans. Amer. Math. Soc. 184, 125–136 (1973)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Denker, M., Grillenberger, C., Sigmund, K.: Ergodic Theory on Compact Spaces. Springer, Berlin (1976)MATHGoogle Scholar
  10. 10.
    Fan, A.H.: Sur les dimensions de mesures. Studia Math. 111, 1–17 (1994)MathSciNetMATHGoogle Scholar
  11. 11.
    Fan, A.H., Feng, D.J., Wu, J.: Recurrence, entropy and dimension. J. London Math. Soc. 64, 229–244 (2001)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Fan, A.H., Liao, L.M., Ma, J.H.: Level sets of multiple ergodic averages. Monatshefte für Mathematik (2011) onlineGoogle Scholar
  13. 13.
    Fan, A.H., Liao, L.M., Peyrière, J.: Generic points in systems of specification and Banach valued Birkhoff ergodic average. DCDS 21, 1103–1128 (2008)MATHCrossRefGoogle Scholar
  14. 14.
    Fan, A.H., Schmeling, J., Wu, M.: Multifractal analysis of multiple ergodic averages. C. R. Mathématique. 349(17–18), 961–964 (2011)MathSciNetMATHGoogle Scholar
  15. 15.
    Furstenberg, H.: Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions. J. d’Analyse Math. 31, 204–256 (1977)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Host, B., Kra, B.: Nonconventional ergodic averages and nilmanifolds. Ann. Math. 161, 397–488 (2005)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Kenyon, R., Peres, Y., Solomyak, B.: Hausdorff dimension of the multiplicative golden mean shift. C. R. Mathematique 349(11–12), 625–628 (2011)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Rudin, W.: Functional Analysis. McGraw-Hill, New York (1973)MATHGoogle Scholar
  19. 19.
    Ruelle, D.: Thermodynamic formalism. The mathematical structures of classical equilibrium statistical mechanics. Encyclopedia of Mathematics and Its Applications, vol. 5. Addison-Wesley, Boston (1978)Google Scholar
  20. 20.
    Schmeling, J.: Symbolic dynamics for β-shifts and self-normal numbers. Ergod. Th. Dynam. Sys. 17, 675–694 (1997)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.LAMFA, UMR 7352 CNRSUniversity of Picardie JulesAmiens CedexFrance
  2. 2.Mathematics Centre for Mathematical Sciences, Lund Institute of TechnologyLund UniversityLundSweden
  3. 3.Laboratoire Amiénois. de Mathématique Fondamentale et Appliquée, UMR 7352 CNRSUniversity of PicardieAmiens CedexFrance

Personalised recommendations